Nonlinear programming and stationary equilibria in stochastic games

J. A. Filar, T. A. Schultz, F. Thuijsman, O. J. Vrieze

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

Stationary equilibria in discounted and limiting average finite state/action space stochastic games are shown to be equivalent to global optima of certain nonlinear programs. For zero sum limiting average games, this formulation reduces to a linear objective, nonlinear constraints program, which finds the "best" stationary strategies, even when ε-optimal stationary strategies do not exist, for arbitrarily small ε.

Original languageEnglish (US)
Pages (from-to)227-237
Number of pages11
JournalMathematical Programming
Volume50
Issue number1-3
Publication statusPublished - Mar 1 1991

    Fingerprint

Keywords

  • Stochastic game theory

ASJC Scopus subject areas

  • Applied Mathematics
  • Mathematics(all)
  • Safety, Risk, Reliability and Quality
  • Management Science and Operations Research
  • Software
  • Computer Graphics and Computer-Aided Design
  • Computer Science(all)

Cite this

Filar, J. A., Schultz, T. A., Thuijsman, F., & Vrieze, O. J. (1991). Nonlinear programming and stationary equilibria in stochastic games. Mathematical Programming, 50(1-3), 227-237.